MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S
Model Number THROMBOREL S
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that a discordant, falsely elevated prothrombin time (pt) result, a discordant, falsely elevated prothrombin time international normalized ratio (inr) result, and a discordant, falsely low prothrombin time percent (pt%) result were obtained on a patient sample on a sysmex cs-5100 system using thromborel s reagent.The backup files from the sysmex cs-5100 system were sent to siemens for further evaluation.Siemens is investigating the issue.
 
Event or Problem Description
A discordant, falsely elevated prothrombin time (pt) result, a discordant, falsely elevated prothrombin time international normalized ratio (inr) result, and a discordant, falsely low prothrombin time percent (pt%) result were obtained on a patient sample on a sysmex cs-5100 system using thromborel s reagent.Prior to obtaining these discordant results, the initial inr results for this sample had no coagulation error flags when run with dade innovin reagent.An additional discordant, falsely elevated pt result, an additional discordant, falsely elevated inr result, and an additional discordant, falsely low pt% result were obtained when the same patient sample was rerun on an alternate sysmex cs-5100 system using thromborel s reagent.The following day, a new sample was collected from the patient and was run for pt, inr, and pt% using dade innovin reagent.The pt and inr resulted lower and the pt% resulted higher.This inr result obtained with the dade innovin reagent was reported, as the corrected result, to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated prothrombin time (pt) results, the discordant, falsely elevated prothrombin time international normalized ratio (inr) results, or the discordant, falsely low prothrombin time percent (pt%) results.
 
Additional Manufacturer Narrative
Additional information (11-nov-2019): quality controls (qc) recovered within specifications at the time of the event.All reaction kinetics were correctly evaluated by the system software.No system or software issue could be identified.The cause of the event was not established.A possible cause of the event is a pre-analytical or sample specific issue.The reagent is performing according to specifications.No further evaluation of this device is required.

Brand Name
THROMBOREL S
Common Device Name
THROMBOREL S
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key9370271
Report Number9610806-2019-00088
Device Sequence Number14130423
Product Code GJS
UDI-Device Identifier00842768011337
UDI-Public00842768011337
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K003870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2020
Device Model NumberTHROMBOREL S
Device Catalogue Number10446445
Device Lot Number565636
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR